Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 25, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Oct 17, 2007, 8:55 AM CDT for Marshall County, Kansas. It took effect at Oct 17, 2007, 11:21 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 8:55 AM CDT (13:55 UTC)
- In effect from
- Oct 17, 2007, 11:21 PM CDT
- Expired
- Oct 17, 2007, 4:55 PM CDT
- In force
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Vermillion River at Frankfort (FKFK1).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 27.5 ft
- Major stage
- 40.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06885500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 171355 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 855 AM CDT WED OCT 17 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-172155- /O.NEW.KTOP.FL.W.0025.071018T0421Z-071019T0243Z/ /FKFK1.1.ER.071018T0421Z.071018T0600Z.071018T1443Z.NO/ 855 AM CDT WED OCT 17 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 20.5 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION RIVER. $$
1 follow-up statement
000 WGUS83 KTOP 172155 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 455 PM CDT WED OCT 17 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-172225- /O.CAN.KTOP.FL.W.0025.000000T0000Z-071019T0243Z/ /FKFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 455 PM CDT WED OCT 17 2007 THE FLOOD WARNING IS CANCELLED FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * AT 4:46 PM WEDNESDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 13.6 FEET EARLY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 17, 3:27 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Oct 17, 3:27 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE/TIME AND WWA SECTION NATIONAL WEATHER SERVICE TOPEKA KS 327 AM CDT WED OCT 17 2007 .DISCUSSION... WAA AND ISENTROPIC LIFT HAVE COMBINED TO CREATE ELEVATED THUNDERSTORMS ACROSS CENTRAL KS THIS MORNING. 08Z WATER VAPOR IMAGERY SHOWS MID LEVEL TROUGH AXIS ROTATING THROUGH THE SOUTHERN ROCKIES WITH AN INITIAL SHORTWAVE LIFTING THROUGH THE TX PANHANDLE. AT THE SFC...MOISTURE RETURN IS IN FULL SWING WITH 60 DEGREE DEWPOINTS ALREADY IN SOUTHERN KS. AS SYNOPTIC SCALE FORCING CONTINUES TO OVERSPREAD THE FORECAST AREA THIS MORNING...ELEVATED CONVECTION WILL EXPAND IN COVERAGE. ALREADY GETTING SOME REPORTS OF SMALL HAIL WITH THESE ELEVATED THUNDERSTORMS AND ANTICIPATE THE POTENTIAL FOR MARGINAL HAIL TO BE THE MAIN CONCERN WITH THESE ELEVATED STORMS. 00Z MODELS THIS MORNING SHOW LITTLE CHANGE FROM PREVIOUS FORECAST IDEAS AND HAVE NOT MADE A LOT OF CHANGES. MAIN CONCERN WITH SEVERE POTENTIAL WILL BE ALONG THE DRYLINE ACROSS SOUTH CENTRAL KS. IF THE SUN IS ABLE TO BREAK OUT ALONG THE DRYLINE THIS AFTERNOON...SHEER AND INSTABILITY WILL LINE UP ALONG AND AHEAD OF THE DRYLINE JUST AS THE NEGATIVE TROUGH SWINGS THROUGH PROVIDING THE BEST FORCING. STORMS ROOTED IN THE BOUNDARY LAYER ARE EXPECTED TO BE SUPERCELLULAR. GIVEN THE AMOUNT OF SHEER AND LOW LCL AND LFC HEIGHTS...SOME OF THESE STORMS COULD PRODUCE A FEW TORNADOES. AT THIS TIME IT LOOKS LIKE THE BEST AREA FOR THIS TO OCCUR WILL BE MAINLY SOUTH OF THE FORECAST AREA WITH OVERCAST CONDITIONS PERSISTING OVER NORTH CENTRAL AND NORTHEAST KS LIMITING INSTABILITY. HOWEVER WILL NEED TO WATCH STORM INITIATION AS STORMS THAT FORM IN SOUTH CENTRAL KS COULD MOVE INTO EAST CENTRAL KS. FLOODING IS ALSO A CONCERN FOR THIS AFTERNOON AND THIS EVENING. MODELS SHOW PWS INCREASING TO BETWEEN 1.5 AND 2 INCHES. WITH THE POTENTIAL FOR A COUPLE ROUNDS OF PRECIP /ELEVATED TS THIS MORNING THEN MORE ORGANIZED CONVECTION WITH HEAVY RAIN THIS AFTERNOON AND EVENING/ AND ONE HOUR FLASH FLOOD GUIDANCE AROUND AN INCH OR LESS...HAVE ISSUED A FLASH FLOOD WATCH FOR AREAS WEST OF MHK AND NORTH OF OTTAWA. LEFT NORTH CENTRAL KS OUT OF THE WATCH FOR NOW WITH LARGER STORM TOTAL AMOUNTS EXPECTED TO BE HIGHEST ACROSS NORTHEAST KS. ALSO LEFT LYON...COFFEE AND ANDERSON COUNTIES OUT SINCE THEY DOD NOT RECEIVE NEARLY AS MUCH RAIN IN RECENT DAYS AND FFG VALUES ARE SOMEWHAT HIGHER. CONTINUED WITH POPS FOR THURSDAY AS MODELS SHOW WRAP AROUND MOISTURE MOVING ACROSS THE AREA WITH PRECIP DEVELOPING. GFS FORECAST SOUNDINGS INDICATE SOME STEP LAPSE RATES EARLY IN THE DAY MOVING EAST INTO MO BY THE AFTERNOON. WHILE THINK THERE WILL BE MORE SHOWERS THAN ANYTHING...INCLUDED A MENTION OF THUNDER DUE TO THESE LAPSE RATES. WINDY CONDITIONS STILL LOOK PLAUSIBLE AS THE SFC LOW OVER IA. CLOUD COVER AND CAA SHOULD LIMIT MUCH OF A WARM UP ON THURSDAY AND PREVIOUS FORECAST SHOWS THIS WELL. DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND FRIDAY. && WOLTERS .AVIATION... AVIATION CONCERNS WILL BE MVFR CIGS AND VSBY WITH SCATTERED THUNDERSTORMS. BUFKIT SOUNDINGS INDICATE TRENDS COULD BE IFR FOR A TIME IN THE MORNING AND WILL INCLUDE WITH TEMPO GROUPS FOR CONVECTION. CLOSER TO 12Z TAF ISSUANCE MAY GO WITH PREVAILING IFR CIGS THROUGH MID MORNING. HAVE SOME GUSTINESS AT THE SURFACE BUT GIVEN PROFILERS SHOWING 50KTS AT LOWER GATES...WILL STILL KEEP LOW LEVEL WIND SHEAR IN TAFS THROUGH ABOUT 15Z. WILL HAVE PREVAILING TS WITH TEMPO IFR CIGS/VSBY INCLUDING SOME POTENTIAL FOR HAIL...GUSTY WINDS AND HEAVY RAINFALL THROUGH THE AFTERNOON HOURS. AFTER 06Z SURFACE WINDS TURNING MORE SOUTHWESTERLY AND EXPECT A DECREASE IN TS COVERAGE WITH PREVAILING CEILINGS BECOMING VFR OUTSIDE OF PRECIPITATION CHANCES. && FRANTZ .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH NORTH AND WEST OF A MELVERN TO JUNCTION CITY TO MARYSVILLE LINE FROM 10 AM TODAY UNTIL 1 AM THURSDAY. &&
Hazardous weather outlook, Oct 17, 5:14 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 514 AM CDT WED OCT 17 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-181015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 514 AM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY TODAY AND THIS EVENING. INITIALLY THUNDERSTORMS WILL MOVE NORTHEAST ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS THIS MORNING AND INCREASE IN COVERAGE. THESE STORMS COULD PRODUCE HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH THROUGH MID MORNING. THERE COULD BE A BREAK IN THE THUNDERSTORM ACTIVITY BEFORE ADDITIONAL THUNDERSTORMS DEVELOP ALONG A DRY LINE ACROSS CENTRAL KANSAS DURING THE AFTERNOON. THESE STORMS WILL HAVE THE POTENTIAL FOR PRODUCING HAIL LARGER THAN AN INCH IN DIAMETER...DAMAGING STRAIGHT LINE WINDS AND AN ISOLATED TORNADO OR TWO. WHILE THE HAIL AND WINDS COULD OCCUR ANYWHERE IN THE OUTLOOK AREA...THE TORNADO HAZARD APPEARS TO BE GREATEST SOUTH OF INTERSTATE 70 DURING THE AFTERNOON AND EARLY EVENING. ADDITIONALLY HEAVY RAIN WILL OCCUR WITH THE THUNDERSTORMS THROUGH THE DAY. THIS COULD CREATE A FLASH FLOODING HAZARD ACROSS NORTHEAST AND PARTS OF EAST CENTRAL KANSAS...AND A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE DAY THURSDAY. THUNDERSTORMS RETURN TO THE FORECAST ACROSS NORTH CENTRAL KANSAS SUNDAY...SPREADING INTO NORTHEAST AND EAST CENTRAL KANSAS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. WOLTERS
In the hours before
Special weather statement, Oct 17, 4:24 AM CDT, 4 hours 31 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 424 AM CDT WED OCT 17 2007 KSZ022-036>038-171030- GEARY-MORRIS-RILEY-WABAUNSEE- 424 AM CDT WED OCT 17 2007 THROUGH 530 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF RILEY...GEARY...WABAUNSEE AND MORRIS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE DWIGHT...ALTA VISTA...VOLLAND AND ALMA. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 308 AND 326 COULD ALSO BE AFFECTED. AT 413 A MORRIS COUNTY SHERIFF REPORTED NICKLE SIZE HAIL OCCURRING NEAR THE GEARY MORRIS COUNTY LINE ON HIGHWAY 77.
Local storm report, Oct 17, 4:34 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
434 AM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM HAIL 6 NW WHITE CITY 38.86N 96.81W
10/17/2007 E0.88 INCH MORRIS KS LAW ENFORCEMENT
OFFICER REPORTED HAIL ON HIGHWAY 77 NEAR THE GEARY MORRIS
COUNTY LINE.
&&
FRANTZSpecial weather statement, Oct 17, 4:34 AM CDT, 4 hours 21 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 434 AM CDT WED OCT 17 2007 KSZ020-171000- CLOUD- 434 AM CDT WED OCT 17 2007 THROUGH 500 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF CLOUD COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL... STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE AURORA AND CONCORDIA. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Oct 17, 5:03 AM CDT, 3 hours 52 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 503 AM CDT WED OCT 17 2007 KSZ008-009-020-171100- CLOUD-REPUBLIC-WASHINGTON- 503 AM CDT WED OCT 17 2007 THROUGH 600 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF REPUBLIC...WASHINGTON AND CLOUD COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 45 TO 55 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE CONCORDIA...HOLLIS...CLYDE...AGENDA...CUBA...HADDAM...MAHASKA... MORROWVILLE AND THE WASHINGTON VICINITY.
Special weather statement, Oct 17, 6:40 AM CDT, 2 hours 15 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 640 AM CDT WED OCT 17 2007 KSZ035-171215- DICKINSON- 640 AM CDT WED OCT 17 2007 THROUGH 715 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH ACROSS PORTIONS OF DICKINSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL... STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. THE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN DICKINSON COUNTY. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Oct 17, 7:24 AM CDT, 1 hour 31 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 724 AM CDT WED OCT 17 2007 KSZ022-023-036>038-171315- GEARY-MORRIS-POTTAWATOMIE-RILEY-WABAUNSEE- 724 AM CDT WED OCT 17 2007 THROUGH 815 AM CDT...A SMALL CLUSTER OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 45 MPH ACROSS PORTIONS OF RILEY...POTTAWATOMIE...GEARY...WABAUNSEE AND MORRIS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OGDEN...VOLLAND...MANHATTAN...TUTTLE CREEK STATE PARK...ALMA...ST. GEORGE...PAXICO... WAMEGO...LOUISVILLE... WESTMORELAND...ST MARYS AND ONAGA. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 296 AND 341 COULD ALSO BE AFFECTED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 1:54 AM CDT | Flash Flood Watch | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Geary and 11 more | 20 hr |
| Oct 17, 1:44 PM CDT | Flash Flood Warning | TOP | Douglas, Franklin, Osage | 3 hr |
| Oct 17, 2:06 PM CDT | Flash Flood Warning | TOP | Lyon, Osage | 3 hr |
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.